Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Overlapping domain problems in the crack theory with possible contact between crack faces

Authors: Alexander Khludnev and Atusi Tani
Journal: Quart. Appl. Math. 66 (2008), 423-435
MSC (2000): Primary 49J40, 49J10, 35J65, 35J70
DOI: https://doi.org/10.1090/S0033-569X-08-01118-7
Published electronically: June 6, 2008
MathSciNet review: 2445521
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is concerned with the analysis of a new class of overlapping domain problems for elastic bodies having cracks. Inequality type boundary conditions are imposed on the crack faces. We prove an existence of invariant integrals and analyze the asymptotic behavior of the solution. It is shown that the limit problem describes an equilibrium state for the elastic body with a thin inclusion.

References [Enhancements On Off] (What's this?)

  • 1. Parton V. Z., Morozov E. M. Mechanics of elastoplastic fracture. Moscow, Nauka, 1985.
  • 2. N. F. Morozov, \cyr Matematicheskie voprosy teorii treshchin, “Nauka”, Moscow, 1984 (Russian). MR 787610
  • 3. Cherepanov G. P. Mechanics of brittle fracture. McGraw-Hill, 1973.
  • 4. Khludnev A. M., Kovtunenko V. A. Analysis of cracks in solids. Southampton-Boston, WIT Press, 2000.
  • 5. A. M. Khludnev, K. Ohtsuka, and J. Sokołowski, On derivative of energy functional for elastic bodies with cracks and unilateral conditions, Quart. Appl. Math. 60 (2002), no. 1, 99–109. MR 1878261, https://doi.org/10.1090/qam/1878261
  • 6. V. A. Kovtunenko, Invariant energy integrals for a nonlinear crack problem with possible contact of the crack faces, Prikl. Mat. Mekh. 67 (2003), no. 1, 109–123 (Russian, with Russian summary); English transl., J. Appl. Math. Mech. 67 (2003), no. 1, 99–110. MR 1997626, https://doi.org/10.1016/S0021-8928(03)00021-2
  • 7. David Kinderlehrer and Guido Stampacchia, An introduction to variational inequalities and their applications, Pure and Applied Mathematics, vol. 88, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980. MR 567696
  • 8. P. Grisvard, Singularities in boundary value problems, Recherches en Mathématiques Appliquées [Research in Applied Mathematics], vol. 22, Masson, Paris; Springer-Verlag, Berlin, 1992. MR 1173209
  • 9. Ohtsuka K. Mathematics of brittle fracture. Theoretical studies on fracture mechanics in Japan. Ed. K. Ohtsuka. Hiroshima-Denki Institute of Technology, Hiroshima, 1995. pp. 99-172.
  • 10. Maz'ya V., Nazarov S., Plamenevskij B. Asymptotic theory of elliptic boundary value problems in singularly perturbed domains, v. 1, 2. Birkhauser, Basel-Boston-Berlin, 2000.
  • 11. M. Brokate and A. Khludnev, On crack propagation shapes in elastic bodies, Z. Angew. Math. Phys. 55 (2004), no. 2, 318–329. MR 2047291, https://doi.org/10.1007/s00033-003-3026-3

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 49J40, 49J10, 35J65, 35J70

Retrieve articles in all journals with MSC (2000): 49J40, 49J10, 35J65, 35J70

Additional Information

Alexander Khludnev
Affiliation: Lavrentyev Institute of Hydrodynamics of the Russian Academy of Sciences, Novosibirsk 630090, Russia
Email: khlud@hydro.nsc.ru

Atusi Tani
Affiliation: Department of Mathematics, 3-14-1 Keio University, Yokohama 223-8522, Japan
Email: tani@math.keio.ac.jp

DOI: https://doi.org/10.1090/S0033-569X-08-01118-7
Received by editor(s): July 1, 2006
Published electronically: June 6, 2008
Article copyright: © Copyright 2008 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society